Drugs & Medications - Aqua-Mephyton injection
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Your blood thinner prevents the formation of vitamin K-dependent clotting particles in your body. Taking vitamin K counteracts this effect.
What might happen:
The beneficial effects of your blood thinner may decrease. Your chance for forming a blood clot may increase.
What you should do about this interaction:
Vitamin K is usually only given in a hospital or in your doctor's office. It is intentionally given to counteract the effects of your blood thinner.
1.Anonymous. Anticoagulant therapyn - a clinical dilemma. JAMA 1964 Feb 15; 187(7):27-30.
2.Andersen P, Godal HC. Predictable reduction in anticoagulant activity of warfarin by small amounts of vitamin K. Acta Med Scand 1975 Oct; 198(4):269-70.
3.Fletcher DC. Clotting factors in vitamin K-rich vegetables hinder anticoagulant therapy?. JAMA 1977 Apr 25;237(17):1871.
4.Kempin SJ. Warfarin resistance caused by broccoli. N Engl J Med 1983 May 19;308(20):1229-30.
5.Karlson B, Leijd B, Hellstrom K. On the influence of vitamin K-rich vegetables and wine on the effectiveness of warfarin treatment. Acta Med Scand 1986;220(4):347-50.
6.Walker FB 4th. Myocardial infarction after diet-induced warfarin resistance. Arch Intern Med 1984 Oct;144(10):2089-90.
7.Martin JE, Lutomski DM. Warfarin resistance and enteral feedings. JPEN J Parenter Enteral Nutr 1989 Mar-Apr;13(2):206-8.
8.Suttie JW. Warfarin and vitamin K. Clin Cardiol 1990 Apr;13(4 Suppl 6):VI16-8.
9.Chow WH, Chow TC, Tse TM, Tai YT, Lee WT. Anticoagulation instability with life-threatening complication after dietary modification. Postgrad Med J 1990 Oct;66(780):855-7.
10.Pedersen FM, Hamberg O, Hess K, Ovesen L. The effect of dietary vitamin K on warfarin-induced anticoagulation. J Intern Med 1991 Jun;229(6):517-20.
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit www.FDA.gov/medwatch or call 1-800-FDA-1088.
IMPORTANT: About User Reviews on RxList
RxList is part of the WebMD Health Network. The opinions expressed in the WebMD User Reviews are solely those of the User, who may or may not have medical or scientific training, and do not represent the opinions of WebMD. These member reviews have not been reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other purpose except for compliance with our Terms and Conditions. Some of these opinions may contain information about uses of the drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
WebMD User Reviews should not be considered as medical advice and are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences may be a helpful health information resource but they are never a substitute for professional medical advice from a qualified healthcare provider.